Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 6, 2021, 5:43 PM MDT for Socorro County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 5:43 PM MDT (23:43 UTC)
- Expired
- Aug 6, 2021, 6:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.50 in
- Wind
- 40
County Socorro County, NM
The radar
The Holloman AFB radar (KHDX), 121 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278
WWUS85 KABQ 062343
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
543 PM MDT Fri Aug 6 2021
NMZ220-241-070015-
San Agustin Plains and Adjacent Lowlands-Lower Rio Grande Valley-
543 PM MDT Fri Aug 6 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SOCORRO
COUNTY THROUGH 615 PM MDT...
At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bosque Del Apache Refuge, or 20 miles southwest of
Socorro, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bosque Del Apache Refuge.
This includes Interstate 25 between Mile Markers 110 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3379 10740 3387 10719 3385 10717 3388 10715
3393 10703 3366 10648 3348 10708
TIME...MOT...LOC 2342Z 302DEG 26KT 3379 10705
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:00 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 300 PM MDT Fri Aug 6 2021 .SYNOPSIS... Isolated thunderstorms will diminish several hours after sunset this evening. Winds will increase Saturday as a weak cold front moves in from the northwest. Only very slight cooling is forecast for northern areas of the state. Thunderstorms will be confined to the southern third of the state. Northwest winds behind the front will usher in areas of smoke from fires in California Saturday afternoon and Saturday night. Areas of smoke may linger into Sunday with dry conditions forecast areawide. Monsoon moisture starts to move back into southwest New Mexico Monday and Tuesday, continuing to push into the remainder of the state Wednesday through Friday. && .DISCUSSION... .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)... Satellite imagery this afternoon shows the center of the H5 high over southeastern AZ while a trough tracks eastward over ID and WY. The 12Z ABQ PWAT did trend upwards from yesterday evening to 0.90", but most of that moisture is within the mid-levels of the atmosphere. This mid-level moisture has allowed for isolated storms to develop this afternoon across western NM with steering flow moving them in a east to northeast direction. Models are also continuing to analyze a weak shortwave across southeastern CO this evening that may provide just enough ascent to help develop a few showers and storms across the northeast corner of NM. However, forecast soundings across the area indicate drier low-levels which would be more supportive to gusty winds rather than heavy rainfall. Isolated storm coverage will come to an end late tonight, and the aforementioned trough will eject onto the Great Plains by mid-day Saturday. The H5 high strengthens a decameter or two while also expanding eastward over southern NM. PWATs and dewpoints trend down, and the ABQ PWAT is forecast to be below 0.5" by Saturday evening. This doesn't bode well for precipitation chances. PWATs will hang on to around 0.75" to 1" across the southwest which may allow for additional isolated afternoon storms in the Gila region. PWATs also manage to stay near an inch along the NM/TX border where models are also highlighting this as an area to watch for isolated convection thanks to a stalled front along the OK/TX Panhandles. What may become the bigger story for most by Saturday is increased smoke across NM. As the trough ejects and the high builds over the area, northwest flow becomes dominant over the area. This will carry a lot of smoke from the numerous western wildfires into the state. The HRRR smoke model indicates smoke will be carried into northwest NM by early Saturday and will rapidly spread southward as the day continues. LONG TERM...(SUNDAY THROUGH THURSDAY)... The first upper-level trough in quite sometime will slide east of NM Sunday with subsidence following in its wake. Sunday continues to look like a true down-day with no convection forecast for the northern two-thirds of the state. The one exception may be in far western Catron county where storms in southeast AZ may push over the state line near Luna. GFS and ECWMF and their ensemble members agree that the Four Corner's High (FCH) builds back over NM Monday. The circulation centroid appears just far enough east (near Clines Corners) to allow monsoon moisture from Sonora to push a bit farther into Catron county Monday afternoon. Isolated storms are also possible over the south- central mountain as Gulf moisture increases on south/southeast surface winds. Beyond Monday, global forecast models start to diverge with what happens thereafter. ECMWF keeps a 594dm high over northern NM while the GFS brings a warm-core upper low/inverted easterly wave traveling up the Gulf of CA and into AZ Tuesday. ECWMF has this feature as well but keeps it over southwest AZ Tuesday. Both models agree that an uptick in thunderstorm activity is likely Wednesday through the end of next week as the FCH builds back northwestward over the northwest Great Basin and Inland Northwest. 15/33 && .FIRE WEATHER... A break in the monsoon action is expected this weekend as dewpoints trend down significantly and an area of high pressure builds over the desert southwest. Isolated afternoon storms will still be possible, primarily over the Gila region, but wetting precipitation footprints will be small. Temperatures will trend up areawide with well above normal highs expected for most. While breezy afternoon winds will be expected, especially Saturday, wind speeds will remain below critical thresholds. Monsoon moisture will start to filter back into southwestern NM by Monday and will gradually spread northward each day, although there is some uncertainty in how fast this moisture plume redevelops. But a return to a more active pattern with better chances for wetting precipitation does seem likely by the latter half of next week. 15 && .AVIATION... 18Z TAF CYCLE Drier air filtering into the area continues to result in a downtrend in storm coverage. Isolated storms are still expected this afternoon and will primarily favor the western and northern high terrain, particularly the Gila area. Probability of a direct impact to any TAF site today is low, but KGUP and KFMN would be the best candidates for gusty outflow winds. Otherwise, hazy skies will likely continue for the eastern half of the state. Hot temperatures across the area may result in density altitude problems that could create difficult ascents for some aircraft. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 62 92 56 96 / 10 0 0 0 Dulce........................... 52 87 44 90 / 10 0 0 0 Cuba............................ 58 86 55 89 / 10 0 0 0 Gallup.......................... 58 90 51 92 / 10 0 0 0 El Morro........................ 55 85 51 87 / 20 5 5 5 Grants.......................... 58 89 51 90 / 20 5 0 5 Quemado......................... 57 86 55 88 / 30 10 5 10 Magdalena....................... 62 88 60 89 / 30 10 5 5 Datil........................... 57 85 56 87 / 30 20 5 10 Reserve......................... 58 90 57 93 / 30 20 10 20 Glenwood........................ 65 94 65 95 / 30 20 10 10 Chama........................... 49 80 44 83 / 10 0 0 0 Los Alamos...................... 60 87 58 87 / 10 5 0 0 Pecos........................... 58 86 54 87 / 10 5 5 0 Cerro/Questa.................... 48 82 42 83 / 10 0 0 5 Red River....................... 44 74 41 75 / 10 5 0 5 Angel Fire...................... 42 77 36 78 / 10 0 0 5 Taos............................ 53 86 46 87 / 5 0 0 5 Mora............................ 54 83 49 83 / 10 5 0 5 Espanola........................ 62 93 57 93 / 10 0 0 0 Santa Fe........................ 60 89 57 89 / 10 5 0 0 Santa Fe Airport................ 58 92 55 92 / 10 5 0 0 Albuquerque Foothills........... 68 94 66 92 / 20 5 5 0 Albuquerque Heights............. 70 96 67 95 / 20 5 5 0 Albuquerque Valley.............. 67 97 65 97 / 20 5 0 0 Albuquerque West Mesa........... 68 95 63 96 / 20 5 0 0 Belen........................... 67 96 63 97 / 20 5 0 0 Bernalillo...................... 66 96 62 96 / 10 5 5 0 Bosque Farms.................... 67 96 63 96 / 20 5 0 0 Corrales........................ 68 96 63 98 / 20 5 5 0 Los Lunas....................... 67 96 63 96 / 20 5 0 0 Placitas........................ 64 93 61 93 / 10 5 5 0 Rio Rancho...................... 67 95 62 96 / 20 5 0 0 Socorro......................... 67 96 67 97 / 20 10 5 5 Sandia Park/Cedar Crest......... 61 86 58 89 / 20 5 5 0 Tijeras......................... 62 90 59 92 / 20 5 5 0 Edgewood........................ 60 89 55 92 / 10 5 5 0 Moriarty/Estancia............... 59 90 54 92 / 10 5 5 0 Clines Corners.................. 59 87 57 87 / 10 5 5 0 Mountainair..................... 61 88 58 90 / 10 5 5 0 Gran Quivira.................... 61 88 59 89 / 10 5 5 5 Carrizozo....................... 66 91 65 94 / 5 10 10 10 Ruidoso......................... 60 83 62 87 / 10 30 10 20 Capulin......................... 57 87 53 86 / 10 20 5 0 Raton........................... 56 91 53 90 / 10 10 0 5 Springer........................ 56 92 53 91 / 10 10 0 0 Las Vegas....................... 56 88 52 87 / 10 5 0 0 Clayton......................... 65 94 61 93 / 10 20 20 0 Roy............................. 60 91 56 90 / 10 10 5 0 Conchas......................... 67 98 61 96 / 10 10 5 0 Santa Rosa...................... 65 95 61 93 / 10 10 5 0 Tucumcari....................... 69 101 65 100 / 5 20 10 0 Clovis.......................... 64 94 65 95 / 0 20 20 5 Portales........................ 67 96 65 97 / 0 20 20 5 Fort Sumner..................... 67 97 65 97 / 5 10 10 0 Roswell......................... 67 99 68 99 / 0 10 10 5 Picacho......................... 64 91 65 91 / 5 20 10 10 Elk............................. 61 87 62 87 / 10 30 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 6, 2:44 AM MDT, 14 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 244 AM MDT Fri Aug 6 2021 NMZ201>241-071115- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 244 AM MDT Fri Aug 6 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected through the weekend. Storm coverage will gradually trend upward by mid to late week, with the potential for locally heavy rainfall and flash flooding to return. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any rainfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 31
In the hours before
Special weather statement, Aug 6, 3:39 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
339 PM MDT Fri Aug 6 2021
NMZ233-237-062215-
Guadalupe County-De Baca County-
339 PM MDT Fri Aug 6 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL DE
BACA AND EAST CENTRAL GUADALUPE COUNTIES THROUGH 415 PM MDT...
At 339 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Puerto De Luna, or 16 miles southeast of Santa Rosa,
moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central De
Baca and east central Guadalupe Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3479 10456 3494 10442 3480 10413 3459 10434
TIME...MOT...LOC 2139Z 308DEG 12KT 3483 10443
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 5:23 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
523 PM MDT Fri Aug 6 2021
NMZ227-230-070000-
Union County-Johnson and Bartlett Mesas Including Raton Pass-
523 PM MDT Fri Aug 6 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN UNION
COUNTY THROUGH 600 PM MDT...
At 523 PM MDT, Doppler radar was tracking a strong thunderstorm over
Folsom, or 9 miles north of Des Moines, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Des Moines and Folsom.
This includes Highway 64 between Mile Markers 384 and 390.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3695 10350 3663 10365 3683 10402 3700 10398
3700 10394
TIME...MOT...LOC 2323Z 297DEG 22KT 3688 10389
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 5:43 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
543 PM MDT Fri Aug 6 2021
NMZ220-241-070015-
San Agustin Plains and Adjacent Lowlands-Lower Rio Grande Valley-
543 PM MDT Fri Aug 6 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SOCORRO
COUNTY THROUGH 615 PM MDT...
At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bosque Del Apache Refuge, or 20 miles southwest of
Socorro, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bosque Del Apache Refuge.
This includes Interstate 25 between Mile Markers 110 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3379 10740 3387 10719 3385 10717 3388 10715
3393 10703 3366 10648 3348 10708
TIME...MOT...LOC 2342Z 302DEG 26KT 3379 10705
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:39 PM MDT | Special Weather Statement | ABQ | Guadalupe | 36 min |
| Aug 6, 4:23 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 3 hr |
| Aug 6, 5:23 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.